MAUDE Adverse Event Report: AXONICS MODULATION TECHNOLOGIES, INC. AXONICS; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

AXONICS MODULATION TECHNOLOGIES, INC. AXONICS; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 1601
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Device Overstimulation of Tissue (1991); Pain (1994); Cramp(s) /Muscle Spasm(s) (4521); Unspecified Musculoskeletal problem (4535); Urinary Incontinence (4572)
Date of Event 06/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced extreme back pain and stiffness during and after the trial.They believe that there was a glitch between the clinician programmer and the remote control that caused her to receive overstimulation.The patient went to the emergency room where an mri was performed to confirm a hematoma.The device was removed but the patient is still experiencing back pain and stiffness.The patient was instructed to seek medical attention.It was reported two days later that patient is still experiencing severe right leg and buttock pain, back stiffness, mobility issues, and spasms causing uncontrolled urination despite the use of muscle relaxers.The patient believes the trial may have caused nerve damage.They expressed dissatisfaction with field support.Particularly that the stimulator was not turned off having a high stimulation setting during the hospital visit.The patient was advised to consult with their physician.The representative later reported that the patient left the stimulation on despite several occasions where they were advised to turn stimulation down or off.They also reported the patient went to the emergency room claiming the doctor, or staff dropped them in the operating room.
 
Additional Manufacturer Narrative
Product code (d2b): additional product code qon.Premarket/510(k) # (g4): additional premarket/510(k) # p190006.Updated b5.
 
Event or Problem Description
It was reported that the patient experienced extreme back pain and stiffness during and after the trial.They believe that there was a glitch between the clinician programmer and the remote control that caused her to receive overstimulation.The patient went to the emergency room where an mri was performed to confirm a hematoma.The device was removed but the patient is still experiencing back pain and stiffness.The patient was instructed to seek medical attention.It was later reported that the patient is still in pain.They were advised to contact the treating physician.The patient wants to understand the effects of overstimulation over a 48 hour period.The patient feels there was a glitch with the cp and the remote.They also noted the stimulation had been left at a high setting, with sensation experienced only in the back.Patient was advised repeatedly to contact their physician for any medical concerns.It was reported two days later that patient is still experiencing severe right leg and buttock pain, back stiffness, mobility issues, and spasms causing uncontrolled urination despite the use of muscle relaxers.The patient believes the trial may have caused nerve damage.They expressed dissatisfaction with field support.Particularly that the stimulator was not turned off having a high stimulation setting during the hospital visit.The patient was advised to consult with their physician.The representative later reported that the patient left the stimulation on despite several occasions where they were advised to turn stimulation down or off.They also reported the patient went to the emergency room claiming the doctor, or staff dropped them in the operating room.
 
Additional Manufacturer Narrative
Product code (d2b) - additional product code qon.Premarket / 510(k) # (g4) - additional premarket / 510(k) # p190006.The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.There was no report of a device performance allegation.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Based on this investigation, the investigation conclusion code of 'known inherent risk of device' was chosen as the allegation relates to "hematoma", "incontinence, urinary", "muscle spasm", "musculoskeletal stiffness or spasm, not stimulation-related", "overstimulation of tissue" and "pain" which are addressed in the product labeling and risk documentation.The reported patient symptom(s) are known risk associated with this device type and indicated as such in the instructions for use.
 
Event or Problem Description
It was reported that the patient experienced extreme back pain and stiffness during and after the trial.They believe that there was a glitch between the clinician programmer and the remote control that caused her to receive overstimulation.The patient went to the emergency room where an mri was performed to confirm a hematoma.The device was removed but the patient is still experiencing back pain and stiffness.The patient was instructed to seek medical attention.It was later reported that the patient is still in pain.They were advised to contact the treating physician.The patient wants to understand the effects of overstimulation over a 48-hour period.The patient feels there was a glitch with the cp and the remote.They also noted the stimulation had been left at a high setting, with sensation experienced only in the back.Patient was advised repeatedly to contact their physician for any medical concerns.It was reported two days later that patient is still experiencing severe right leg and buttock pain, back stiffness, mobility issues, and spasms causing uncontrolled urination despite the use of muscle relaxers.The patient believes the trial may have caused nerve damage.They expressed dissatisfaction with field support.Particularly that the stimulator was not turned off having a high stimulation setting during the hospital visit.The patient was advised to consult with their physician.The representative later reported that the patient left the stimulation on despite several occasions where they were advised to turn stimulation down or off.They also reported the patient went to the emergency room claiming the doctor, or staff dropped them in the operating room.

Brand Name
AXONICS
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
AXONICS MODULATION TECHNOLOGIES, INC.
15515 sand canyon ave
irvine CA 92618
Manufacturer (Section G)
AXONICS INC
26 technology dr
irvine CA 92618
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22376514
Report Number2124215-2025-43276
Device Sequence Number4437276
Product Code EZW
UDI-Device Identifier10810005340059
UDI-Public(01)10810005340059
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P180046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1601
Device Catalogue Number1601
Device Lot NumberAE1S843798
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer07/11/2025
10/30/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date07/31/2025
11/24/2025
Date Device Manufactured08/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Patient SexFemale